Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2008, 8:18 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 8:18 PM MDT (02:18 UTC)
- Expired
- Jun 8, 2008, 9:03 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:27 PM MDT | HAIL 1 | 6 E Lamar, CO | |
| Jun 8, 8:50 PM MDT | HAIL 0.75 | 11 Nne Hartman, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 4101 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 090218
SVRPUB
COC011-061-099-090315-
/O.NEW.KPUB.SV.W.0047.080609T0218Z-080609T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES LAMAR...
* UNTIL 915 PM MDT...
* AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 4 MILES SOUTH OF LAMAR...AND WAS MOVING TOWARD THE
NORTHEAST AT 56 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRANADA.
BRISTOL.
HARTMAN.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3792 10265 3807 10276 3844 10204 3843 10203
3810 10205
TIME...MOT...LOC 0219Z 240DEG 48KT 3805 10259
$$2 follow-up statements
000
WWUS55 KPUB 090235
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT SUN JUN 8 2008
COC011-061-099-090315-
/O.CON.KPUB.SV.W.0047.000000T0000Z-080609T0315Z/
PROWERS CO-BENT CO-KIOWA CO-
835 PM MDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHEASTERN KIOWA...EXTREME EAST CENTRAL BENT AND NORTHERN
PROWERS COUNTIES...
AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 6 MILES WEST OF BRISTOL...OR 11 MILES EAST OF
LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
HARTMAN.
AT 827 PM THE PUBLIC SAW QUARTER SIZE HAIL 6 MILES EAST OF LAMAR.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3792 10265 3807 10276 3844 10204 3843 10203
3810 10205
TIME...MOT...LOC 0235Z 240DEG 48KT 3816 10235
$$000
WWUS55 KPUB 090303
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
903 PM MDT SUN JUN 8 2008
COC011-061-099-090313-
/O.CAN.KPUB.SV.W.0047.000000T0000Z-080609T0315Z/
PROWERS CO-BENT CO-KIOWA CO-
903 PM MDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KIOWA...EXTREME EAST CENTRAL BENT AND NORTHERN PROWERS
COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3792 10265 3807 10276 3844 10204 3843 10203
3810 10205
TIME...MOT...LOC 0303Z 240DEG 48KT 3835 10194
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT SUN JUN 8 2008 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERN WILL BE STRONG TO POSSIBLY SEVER CONVECTION LATE THIS AFTERNOON THROUGH EARLY EVE. SHORTWAVE TROUGH IS NOW MOVING THROUGH CENTRAL CO...AND STORMS ARE BEGINNING TO FORM ALONG LEADING EDGE OF DRYING SEEN IN WV IMAGERY. DEW PTS HAVE BEEN SLOW TO COME UP N OF RT 50...AND PRECIP/CONVECTION HERE MIGHT LIMIT INSTABILITY AND LIKELIHOOD OF SVR WX. GREATER CONCERN IS TO THE S AND E...AS STORMS BEGIN TO FIRE OFF THE RATON AND MOVE INTO RICHER BL MOISTURE OVER ERN LAS ANIMAS AND BACA COUNTIES. 50 DEGREE DEWS ARE CURRENTLY JUST OVR THE BORDER AT KEHA. THERE IS A NARROW AXIS OF 500-1000 CAPE OVER THE SERN PLAINS...ALONG WITH BULK SHEAR OF 60 KTS...SO WILL HAVE TO MONITOR FOR STORMS WITH THE POTENTIAL OF LARGE HAIL AND ESPECIALLY STRONG TO DAMAGING WINDS. SHOULD SEE GENERALLY DRY CONDITIONS IN W-NW FLOW ALOFT TOMORROW. HAVE REDUCED POPS...LEAVING JUST VERY LOW POPS OVER THE EXTREME SERN ZONES IN THE LATE AFTERNOON. SFC WINDS WILL BE LIGHTER SO FIRE WX CONDITIONS SHOULD BE LESS OF A CONCERN. TEMPS IN THE 70S TO LOWER 80S LOOK ON TARGET FOR THE AFTERNOON...SHOULD BE A PLEASANT LATE SPRING-EARLY SUMMER DAY. ROSE .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN CONCERN IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUE AND WED. SHRTWV TROF WL BE EXITING THE SERN PLAINS MON EVENING AND WL PROBABLY SEE SOME EARLY EVENING SHOWERS OR TSTMS OVR PORTIONS OF THE SERN PLAINS. TUE AN UPR LOW WL BE OVR NRN ID AND THE FLOW OVR CO WL BE W TO SW AND DRY AND TEMPS WL WARM SEVERAL DEGREES OVR MONDAYS HIGHS. WINDS ARE EXPECTED TO INCREASE TUE ACRS MOST OF THE AREA WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MOST AREAS IN THE AFTERNOON AND EARLY EVENING HOURS WITH LOW HUMIDITIES AND WIND GUSTS OF 25 MPH OR GREATER. TUE NIGHT AND WED THAT UPR LOW MOVES ACRS MT WITH THE TROF EXTENDING SOUTH INTO WRN CO WED AFTERNOON. EARLY WED A FRONT PUSHES INTO PART OF SERN CO...BUT THE NAM12 HAS THE FRONT BECOMING STATIONARY FROM SRN PROWERS COUNTY...TO SRN PUEBLO COUNTY BY NOON. IN THE AFTERNOON HOURS THE STRONGER SWRLY FLOW IS EXPECTED TO PUSH THE FRONT BACK NORTHWARD A BIT AND BY LATE AFTERNOON THE BOUNDARY IS FORECAST TO BE OVR NRN PROWERS COUNTY TO ERN CROWLEY COUNTY. SOUTH OF THIS BOUNDARY THE DEW POINTS ARE EXPECTED TO BE IN THE 20S...WITH 40S NORTH OF THE BOUNDARY. AREAS SOUTH OF THE BOUNDARY WL PROBABLY HAVE CRITICAL FIRE WEATHER CONDITIONS...AS WELL AS THE SAN LUIS VALLEY. WE COULD ALSO SEE THUNDERSTORMS FIRE ALONG THIS BOUNDARY IN THE AFTERNOON AND EVENING. TEMPS WED IN GENERAL WL BE COOLER THAN ON TUE...BUT WL STILL BE QUITE WARM. BY MIDDAY THU THE UPR TROF WL BE PASSING TO THE EAST AND TEMPS WL BE SEVERAL DEGREES COOLER. LITTLE CHANCE FOR PCPN IS EXPECTED. FRI THE UPR FLOW SHOULD BE TRANSITIONING FROM NW TO W WITH DRY WEATHER AND WARMING TEMPS. SAT AND SUN AND UPR RIDGE WL BE CENTER OVR THE SRN NM BORDER LEAVING OUR AREA DRY WITH ABOVE NORMAL TEMPS. && .AVIATION... SCATTERED THUNDERSTORMS WILL BE THE MAIN AVN CONCERN THROUGH THIS EVE. WILL SEE STORMS MOVE EWD THROUGH THIS EVE...EXITING INTO KS LATER TONIGHT...BY 06Z OR SO. THERE IS THE POTENTIAL OF LARGE HAIL AND STRONG WINDS WITH THE STRONGER CELLS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && 44/28
Hazardous weather outlook, Jun 8, 7:06 AM MDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT SUN JUN 8 2008 COZ058>089-093>099-091315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST ACROSS THE MOUNTAINS AND ADJACENT PLAINS...MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS WET MOUNTAINS AND FREMONT...TELLER...EL PASO...PUEBLO... CROWLEY... OTERO...KIOWA...BENT...AND PROWERS COUNTIES. ONE OR TWO STORMS COULD BE SEVERE ACROSS THE SOUTHERN FOOTHILLS EASTWARD TO BACA COUNTY WITH THE POTENTIAL FOR NICKEL SIZE HAIL AND DAMAGING WIND GUSTS. A FEW COMMUNITIES THAT COULD SEE SEVERE THUNDERSTORMS ARE WALSENBURG... TRINIDAD...KIM...AND SPRINGFIELD. ALL THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. A RED FLAG WARNING FOR EXTREME FIRE DANGER IS IN EFFECT ACROSS THE SAN LUIS VALLEY FOR HUMIDITY VALUES 15 PERCENT OR LOWER...WIND SPEEDS OF 25 MPH OR GREATER...AN UNSTABLE AIR MASS...AND DRY FUELS THIS AFTERNOON AND EARLY EVENING. NUMEROUS SNOW SHOWERS ARE FORECAST ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...GENERALLY AT AND ABOVE 10000 FEET...WITH SNOW ACCUMULATIONS UP TO 2 INCHES POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS...CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...HAIL AROUND 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAINFALL AND WIND GUSTS TO AROUND 50 MPH AT TIMES...WILL BE POSSIBLE ON MONDAY AND WEDNESDAY...ESPECIALLY OVER EASTERN SECTIONS. IN ADDITION TO THE THUNDERSTORM THREAT...THE COMBINATION OF DRY CONDITIONS...INCREASING WINDS AND INCREASING TEMPERATURES WILL HAVE THE POTENTIAL OF CREATING CRITICAL FIRE WEATHER CONDITIONS OVER THE REGION TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT PLAINS AFTER 12 PM MDT FOR STRONG TO SEVERE THUNDERSTORMS. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES AT AND ABOVE 10000 FEET FOR MINOR SNOW ACCUMULATIONS.
In the hours before
Local storm report, Jun 8, 5:55 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 12 ESE HIGBEE 37.70N 103.25W
06/08/2008 M0.75 INCH BENT CO PUBLIC
&&
MWLocal storm report, Jun 8, 8:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 14 S LAMAR 37.88N 102.62W
06/08/2008 M0.88 INCH PROWERS CO PUBLIC
&&
TMAGNUSOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 61 min |
| Jun 8, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 35 min |
| Jun 8, 7:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 52 min |
| Jun 8, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 55 min |
| Jun 8, 8:40 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jun 9, 2:41 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.